MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38491
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
When attempting to deploy the stent the physician started to the thumb wheel rotation with initial retraction of the retraction sheath.Before the stent was exposed the retraction sheath stopped moving even though the physician was continuing to rotate the thumb wheel.The physician decided to remove the deployment system but the system would not go back into the 6fr sheath.The physician removed the whole system and sheath wire.Once the system was removed it was noticed that the white nose cone came detached from the delivery system and left in the popliteal artery.The nose cone was snared and removed from the patient.The procedure was completed with two other g38491/lot #c2001290.7fr x 55cm raabe access sheath used on replacement device.Complaint opened to capture the use of a wrong size access sheath.Related file: pr385391.Patient outcome: no adverse effects.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s026.Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s026 device evaluation the zisv6-35-125-7-140-ptx device of lot number c2001290 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.This file was raised as an additional complaint to capture the user error of using an incorrect size access sheath on the replacement device from complaint (b)(4) (mdr ref.- 3001845648-2023-00086).Lab evaluation the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Document review prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.The review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.It should be noted that the instructions for use states the following: ¿gain access to the site using a 6 french sheath with a minimum i.D.Of 2.0 mm¿.There is evidence to suggest that the customer did not follow the instructions for use or label.As per additional information received, it is known that the user used a 7fr raabe cooke sheath.This is not the required access sheath required for this device.Image review an image was not returned for evaluation root cause review a definitive root cause of the user not reading or following the instructions for use has been determined.From the additional questions it is known that an access sheath that accepts an 7fr introducer catheter was used with the replacement devices.This is not the required access sheath required for this device.As previously noted the instructions for use states the following: ¿gain access to the site using a 6 french sheath with a minimum i.D.Of 2.0 mm¿.The user has not complied with the requirements of the ifu with respect to the intended use of the device.User/use error complaints are considered foreseen misuse.It should be noted that, as the device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental follow-up mdr correction report is being submitted due to the lab evaluations notes being removed from this file as they are related to the original device captured under pr 385391 (mdr ref.- 3001845648-2023-00086).Supplemental follow-up mdr report also being submitted due to the completion of the investigation on 28-apr-2023 and an update to the investigation conclusions.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16688798
Report Number3001845648-2023-00217
Device Sequence Number7346836
Product Code NIU
UDI-Device Identifier10827002384917
UDI-Public(01)10827002384917(17)241018(10)C2001290
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2024
Device Model NumberG38491
Device Catalogue NumberZISV6-35-125-7-140-PTX
Device Lot NumberC2001290
Was Device Available for Evaluation? No
Date Returned to Manufacturer02/16/2023
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/11/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown